Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 2, 2012, 5:57 PM MDT for Dawson County, McCone County, Montana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2012, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 2, 2012, 6:21 PM MDT
- In force
- 24 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Dawson County, MT, McCone County, MT
The radar
The Glasgow radar (KGGW), 139 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:00 PM MDT | TSTM WND GST 61 | 8 Nw Lindsay, MT | LINDSAY DIVIDE AUTOMATED STATION REPORTED A 61 MPH GUST AT 559 PM AND 600 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS55 KGGW 022357 SVRGGW MTC021-055-030030- /O.NEW.KGGW.SV.W.0002.120602T2357Z-120603T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 557 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA... WESTERN DAWSON COUNTY IN NORTHEAST MONTANA... * UNTIL 630 PM MDT. * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WESTERN DAWSON COUNTY...OR 11 MILES SOUTHEAST OF CIRCLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF DAWSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEAST MONTANA. && LAT...LON 4759 10504 4732 10485 4721 10542 4739 10551 TIME...MOT...LOC 2357Z 240DEG 25KT 4734 10536 $$ GAH WEATHER.GOV/GLASGOW
1 follow-up statement
915 WWUS55 KGGW 030021 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 621 PM MDT SAT JUN 2 2012 MTC021-055-030030- /O.CAN.KGGW.SV.W.0002.000000T0000Z-120603T0030Z/ DAWSON-MCCONE- 621 PM MDT SAT JUN 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCONE AND WESTERN DAWSON COUNTIES IS CANCELLED... AT 617 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4759 10504 4732 10485 4721 10542 4739 10551 TIME...MOT...LOC 0020Z 240DEG 25KT 4742 10515 $$ GAH WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:21 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 2, 2:21 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 221 PM MDT SAT JUN 2 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ACROSS THE REGION WILL SLOWLY EXIT THE AREA DURING THE EVENING HOURS. SEVERE POTENTIAL SHOULD BE OVER BY 9PM FOR AREAS WEST OF A LINE FROM OPHEIM TO GLASGOW TO JORDAN AND OVER BY MIDNIGHT FOR THE REMAINDER OF THE CWA. HEAVY RAINS WITH EXITING SHOWERS WILL BE THE MAIN ISSUES AS PRECIPITABLE WATER ON THE MORNING UPPER AIR SOUNDING IS REACHING TOWARD 1 INCH AND DOES BREAK 1 INCH IN THE FORECAST SOUNDINGS FOR THIS AFTERNOON. 700 MB MIXING RATIOS SHOW A RICH... MOIST ATMOSPHERE RIVER ORIGINATING FROM OFF THE COAST OF NORTHERN CALIFORNIA PUMPING THE ABUNDANT MOISTURE INTO THE REGION. SUNDAY THROUGH MONDAY... SHOWERS WILL EXIT THE AREA DURING THE EARLY MORNING HOURS LEAVING STABLE CONDITIONS AND PARTLY CLOUDY TO CLEAR SKIES. ANTICIPATE NEARLY CLEAR TO PARTLY CLOUDY SKIES ALLOWING TEMPERATURES TO COOL DURING THE MORNING AND MAKE FOR A COOLER DAY SUNDAY. HOWEVER... SUNDAY NIGHT THROUGH MONDAY A SYNOPTIC RIDGE WILL BEGIN TO REASSERT ITS DOMINANCE AS IT BUILDS IN FROM THE DESERT SOUTHWEST AND INTERMOUNTAIN WEST. THIS WILL RAPIDLY WARM SURFACE TEMPERATURES THROUGH MONDAY AND BEYOND. OTHERWISE ANTICIPATE DRY CONDITIONS THROUGH THESE PERIODS. GAH .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... FORECAST PROBLEM AT THE BEGINNING OF THE EXTENDED PERIOD WITH TROF DIGGING ACROSS THE PACIFIC COAST PRODUCING DEEP SOUTHERLY FLOW INTO THE NORTHERN PLAINS. HIGH AMPLITUDE PATTERN WILL PUMP GULF MOISTURE NORTHWARD ON THE LOW LEVEL JET. MODELS ALSO SUGGESTING DRY SLOT PUSHING INTO EASTERN MONTANA ON TUESDAY WHICH MAY DISRUPT DEVELOPMENT OF CONVECTION. BETTER CHANCE OF RAIN WILL OCCUR ON WEDNESDAY WITH COLD FRONT PUSHING ACROSS THE REGION. FLOW PATTERN FLATTENS OUT BUT REMAIN CYCLONIC THROUGH THE END OF THE PERIOD SO WILL CONTINUE WITH SOME CHANCES OF THUNDERSTORMS. EBERT PREVIOUS LONG TERM DISCUSSION...EXTENDED BEGINS WITH A RIDGE OVER NORTHEAST MONTANA WHICH SLOWLY IS FORCED EAST BY THE DIGGING TROUGH OVER THE UPPER GREAT BASIN. THE FLOW BECOMES SOUTH- SOUTHEAST AT ALL LEVELS WHICH MAKES IT A VERY INTERESTING SYSTEM. BOTH THE GFS AND ECMWF HAVE DIFFERENT PERIODS OF CONVECTION THROUGH THE EXTENDED. NO GOOD EVENTS TIMED OUT OTHER THAN NEXT SATURDAY NIGHT INTO SUNDAY WITH A COLD FRONT. THEREFORE WILL KEEP WITH THE CLIMO OF SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THE CONVECTION SHOULD FOLLOW TYPICAL DIURNAL AFTERNOON AND EVENING BEST CHANCES... LESS DURING THE OVERNIGHT AND MORNING HOURS. PROTON && .AVIATION... THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF IFR WITH HEAVY RAIN THROUGH 06Z AS THEY TRACK FROM SOUTHWEST TO NORTHEAST THROUGH THE EVENING. OTHERWISE VFR CONDITIONS ARE EXPECTED. WINDS WILL TURN NORTHWEST LATE TONIGHT AND PERSIST THROUGH SUNDAY. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 2, 2:29 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT SAT JUN 2 2012 MTZ016>027-059>062-031000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 229 PM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON BRINGS THE POTENTIAL FOR THE FIRST SEVERE WEATHER EVENT OF THE YEAR. STORMS ARE EXPECTED TO FIRE UP ACROSS CENTRAL MONTANA AND SPREAD INTO EASTERN MONTANA DURING THE LATE AFTERNOON AND EVENING HOURS...THEN DIE DOWN BY MIDNIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS... BRIEF HEAVY DOWNPOURS... AND HAIL OF NEAR 1 INCH. SOME MINOR SMALL STREAM FLOODING IS POSSIBLE WITH WATER RUNOFF AS GROUNDS ARE ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 2, 2:35 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MDT SAT JUN 2 2012 MTZ016-017-022130- PHILLIPS-VALLEY- 235 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA... EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA... UNTIL 330 PM MDT. AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTH OF DEVILS CREEK REC AREA...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... RURAL AREAS OF EASTERN PHILLIPS COUNTY... RURAL AREAS OF SOUTHWESTERN VALLEY COUNTY... RURAL AREAS OF SOUTHERN VALLEY COUNTY... LAT...LON 4815 10689 4793 10680 4781 10759 4799 10766 TIME...MOT...LOC 2035Z 255DEG 40KT 4792 10749 TFJ WEATHER.GOV/GLASGOW
Special weather statement, Jun 2, 5:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
531 PM MDT SAT JUN 2 2012
MTZ023-025-030000-
DAWSON-MCCONE-
531 PM MDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
WESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 600 PM MDT.
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROCKWAY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF SOUTHERN MCCONE COUNTY...
RURAL AREAS OF SOUTHEASTERN MCCONE COUNTY...
RURAL AREAS OF WESTERN DAWSON COUNTY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4718 10575 4736 10577 4744 10527 4722 10521
4718 10567
TIME...MOT...LOC 2331Z 260DEG 26KT 4728 10568
GAH
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:35 PM MDT | Special Weather Statement | GGW | 55 min | |
| Jun 2, 5:31 PM MDT | Special Weather Statement | GGW | McCone | 29 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.